Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva and prilosec
Sep 27, 2011

I'm getting a LOT of conflicting data on whether or not it is safe to use Sustiva with prilosec OTC. My doctor first said it was fine, then said to take the prilosec at a different point in the day. His nurse said to take them at different points in the day. One pharmacist said it was fine, and another urged me to avoid the combination entirely. For the record, I usually take my prilosec a couple hours after my Atripla, and have been undetectable for about a year. I but don't particularly want any surprises during my next round of labs. I know this issue has been addressed before, but it was years ago. Are the docs at thebody still of the opinion that Sustiva is safe with prilosec?

Response from Dr. Young

Hello and thanks for posting.

While it is important to consider the possibility of drug-drug interactions with any medication, there are no significant interactions between efavirenz (SUSTIVA, ATRIPLA) and omeprazole (PRILOSEC). I'm not sure what the second pharmacist was reading (or smoking) when s/he said to avoid the medication combination.

If in doubt, check out one of many free online drug interaction reference tools. i like HIV-DrugInteractions.com and Epocrates.

Hope that helps, BY



Previous
receiving oral sex by a man
Next
Please help me!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement